# SDR 99ZZZX23

- Difficulty date: December 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N381C
- Make and model: Univar 1082
- Aircraft serial: 1083381
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Seat
- Condition: Broken
- Location: Cockpit
- Part time: 2,878 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SEAT BROKE AT BOTH HORIZONTAL LEGS.  MATERIAL .50 INCH OUTSIDE DIAMETER, .035 INCH WALL 4130 STEEL TUBES.  FRACTURES SHOW EVIDENCE OF CRYSTALLIZATION FROM BENDING STRESSES.  EXAMINATION REVEALED COPILOT'S SEAT PREVIOUSLY REPAIRED SAME LOCATION.  THIS FAILURE OCCURRED DURING LANDING ROLL-OUT RESULTING IN GROUND LOOP DUE TO PILOT FALLING INTO BACK SEAT.  SUBMITTER SUGGESTED INSTALLING 4130 TUBE INSERTS AND WELDING.
